April  2021, 26(4): 1917-1930. doi: 10.3934/dcdsb.2020082

Asymptotic behavior of solutions of Aoki-Shida-Shigesada model in bounded domains

1. 

Institute of Mathematics and Scientific Computing, University of Graz, Heinrichstrasse 36, 8010 Graz, Austria

2. 

Graduate School of Integrated Sciences for Life, Hiroshima University, 1-3-1 Kagamiyama, Higashi-Hiroshima City, Hiroshima 739-8526, Japan

3. 

Meiji Institute for Advanced Study of Mathematical Sciences, Meiji University, 4–21–1 Nakano, Nakano ku, Tokyo, 164–8525, Japan

* Corresponding author: Ryunosuke Mori

Received  July 2019 Published  January 2020

The beginning of the transition from a hunter-gatherer way of life to a more settled, farming-based one in Europe is dated to the Neolithic period. The spread of farming culture from the Middle East is associated, among other things, with the transformation of landscape, cultivation of domesticated plants, domestication of animals, as well as it is identified with the distribution of certain human genetic lineages. Ecological models attribute the Neolithic transition either to the spread of the initial farming populations or to the dispersal of farming knowledge and ideas with the simultaneous conversion of hunter-gatherers to farmers. A reaction-diffusion model proposed by Aoki, Shida and Shigesada in 1996 is the first model that includes the populations of initial farmers and converted farmers from hunter-gatherers. Both populations compete for the same resources in this model, however, otherwise they evolve independently of each other from a genetic point of view. We study the large time behaviour of solutions to this model in bounded domains and we explain which farmers under what conditions dominate over the other and eventually occupy the whole habitat.

Citation: Ján Eliaš, Masayasu Mimura, Ryunosuke Mori. Asymptotic behavior of solutions of Aoki-Shida-Shigesada model in bounded domains. Discrete & Continuous Dynamical Systems - B, 2021, 26 (4) : 1917-1930. doi: 10.3934/dcdsb.2020082
References:
[1]

A. J. Ammerman and L. L. Cavalli-Sforza, Measuring the rate of spread of early farming in Europe, Man, 6 (1971), 674-688.   Google Scholar

[2]

K. AokiM. Shida and N. Shigesada, Travelling wave solutions for the spread of farmers into a region occupied by hunter-gatherers, Theoretical Population Biology, 50 (1996), 1-17.   Google Scholar

[3]

B. BramantiM. G. ThomasW. HaakM. UnterlaenderP. JoresK. TambetsI. Antanaitis-JacobsM. N. HaidleR. JankauskasC.-J. KindF. LuethT. TerbergerJ. HillerS. MatsumuraP. Forster and J. Burger, Genetic discontinuity between local hunter-gatherers and Central Europe's first farmers, Science, 326 (2009), 137-140.   Google Scholar

[4]

J. EliašD. Hilhorst and M. Mimura, Large time behaviour of the solution of a nonlinear diffusion problem in anthropology, Journal of Mathematical Study, 51 (2018), 309-336.  doi: 10.4208/jms.v51n3.18.04.  Google Scholar

[5]

J. Fort, Synthesis between demic and cultural diffusion in the Neolithic transition in Europe, Proceedings of the National Academy of Sciences, 109 (2012), 18669-18673.   Google Scholar

[6]

J. Fort, Demic and cultural diffusion propagated the Neolithic transition across different regions of Europe, Journal of The Royal Society Interface, 12 (2015), 20150166. Google Scholar

[7]

J. FortE. R. Crema and M. Madella, Modeling demic and cultural diffusion: An introduction, Human Biology, 87 (2015), 141-149.   Google Scholar

[8]

M. GkiastaT. RussellS. Shennan and J. Steele, Neolithic transition in Europe: The radiocarbon record revisited, Antiquity, 77 (2003), 45-62.   Google Scholar

[9]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Springer-Verlag, New York/Berlin, 1981.  Google Scholar

[10]

D. Hilhorst, M. Mimura and R. Weidenfeld, On a reaction-diffusion system for a population of hunters and farmers, in Free Boundary Problems: Theory and Applications (eds. P. Colli, C. Verdi and A. Visintin), Birkhäuser, Basel, 147 (2004), 189–196.  Google Scholar

[11]

R. Mori and D. Xiao, Spreading properties of a three-component reaction-diffusion model for the population of farmers and hunter-gatherers, preprint, arXiv: 1812.04440. Google Scholar

[12]

J. Steele, Human dispersals: Mathematical models and the archaeological record, Human Biology, 81 (2009), 121-140.   Google Scholar

show all references

References:
[1]

A. J. Ammerman and L. L. Cavalli-Sforza, Measuring the rate of spread of early farming in Europe, Man, 6 (1971), 674-688.   Google Scholar

[2]

K. AokiM. Shida and N. Shigesada, Travelling wave solutions for the spread of farmers into a region occupied by hunter-gatherers, Theoretical Population Biology, 50 (1996), 1-17.   Google Scholar

[3]

B. BramantiM. G. ThomasW. HaakM. UnterlaenderP. JoresK. TambetsI. Antanaitis-JacobsM. N. HaidleR. JankauskasC.-J. KindF. LuethT. TerbergerJ. HillerS. MatsumuraP. Forster and J. Burger, Genetic discontinuity between local hunter-gatherers and Central Europe's first farmers, Science, 326 (2009), 137-140.   Google Scholar

[4]

J. EliašD. Hilhorst and M. Mimura, Large time behaviour of the solution of a nonlinear diffusion problem in anthropology, Journal of Mathematical Study, 51 (2018), 309-336.  doi: 10.4208/jms.v51n3.18.04.  Google Scholar

[5]

J. Fort, Synthesis between demic and cultural diffusion in the Neolithic transition in Europe, Proceedings of the National Academy of Sciences, 109 (2012), 18669-18673.   Google Scholar

[6]

J. Fort, Demic and cultural diffusion propagated the Neolithic transition across different regions of Europe, Journal of The Royal Society Interface, 12 (2015), 20150166. Google Scholar

[7]

J. FortE. R. Crema and M. Madella, Modeling demic and cultural diffusion: An introduction, Human Biology, 87 (2015), 141-149.   Google Scholar

[8]

M. GkiastaT. RussellS. Shennan and J. Steele, Neolithic transition in Europe: The radiocarbon record revisited, Antiquity, 77 (2003), 45-62.   Google Scholar

[9]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Springer-Verlag, New York/Berlin, 1981.  Google Scholar

[10]

D. Hilhorst, M. Mimura and R. Weidenfeld, On a reaction-diffusion system for a population of hunters and farmers, in Free Boundary Problems: Theory and Applications (eds. P. Colli, C. Verdi and A. Visintin), Birkhäuser, Basel, 147 (2004), 189–196.  Google Scholar

[11]

R. Mori and D. Xiao, Spreading properties of a three-component reaction-diffusion model for the population of farmers and hunter-gatherers, preprint, arXiv: 1812.04440. Google Scholar

[12]

J. Steele, Human dispersals: Mathematical models and the archaeological record, Human Biology, 81 (2009), 121-140.   Google Scholar

[1]

Wei-Jian Bo, Guo Lin, Shigui Ruan. Traveling wave solutions for time periodic reaction-diffusion systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4329-4351. doi: 10.3934/dcds.2018189

[2]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[3]

Nabahats Dib-Baghdadli, Rabah Labbas, Tewfik Mahdjoub, Ahmed Medeghri. On some reaction-diffusion equations generated by non-domiciliated triatominae, vectors of Chagas disease. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2021004

[4]

Yizhuo Wang, Shangjiang Guo. A SIS reaction-diffusion model with a free boundary condition and nonhomogeneous coefficients. Discrete & Continuous Dynamical Systems - B, 2019, 24 (4) : 1627-1652. doi: 10.3934/dcdsb.2018223

[5]

M. Grasselli, V. Pata. Asymptotic behavior of a parabolic-hyperbolic system. Communications on Pure & Applied Analysis, 2004, 3 (4) : 849-881. doi: 10.3934/cpaa.2004.3.849

[6]

Ka Luen Cheung, Man Chun Leung. Asymptotic behavior of positive solutions of the equation $ \Delta u + K u^{\frac{n+2}{n-2}} = 0$ in $IR^n$ and positive scalar curvature. Conference Publications, 2001, 2001 (Special) : 109-120. doi: 10.3934/proc.2001.2001.109

[7]

Fumihiko Nakamura. Asymptotic behavior of non-expanding piecewise linear maps in the presence of random noise. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2457-2473. doi: 10.3934/dcdsb.2018055

[8]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1693-1716. doi: 10.3934/dcdss.2020450

[9]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[10]

Yimin Zhang, Youjun Wang, Yaotian Shen. Solutions for quasilinear Schrödinger equations with critical Sobolev-Hardy exponents. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1037-1054. doi: 10.3934/cpaa.2011.10.1037

[11]

Arunima Bhattacharya, Micah Warren. $ C^{2, \alpha} $ estimates for solutions to almost Linear elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021024

[12]

Lucas C. F. Ferreira, Jhean E. Pérez-López, Élder J. Villamizar-Roa. On the product in Besov-Lorentz-Morrey spaces and existence of solutions for the stationary Boussinesq equations. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2423-2439. doi: 10.3934/cpaa.2018115

[13]

Xiaoming Wang. Quasi-periodic solutions for a class of second order differential equations with a nonlinear damping term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 543-556. doi: 10.3934/dcdss.2017027

[14]

Jianping Gao, Shangjiang Guo, Wenxian Shen. Persistence and time periodic positive solutions of doubly nonlocal Fisher-KPP equations in time periodic and space heterogeneous media. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2645-2676. doi: 10.3934/dcdsb.2020199

[15]

Simone Calogero, Juan Calvo, Óscar Sánchez, Juan Soler. Dispersive behavior in galactic dynamics. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 1-16. doi: 10.3934/dcdsb.2010.14.1

[16]

Yuncherl Choi, Taeyoung Ha, Jongmin Han, Sewoong Kim, Doo Seok Lee. Turing instability and dynamic phase transition for the Brusselator model with multiple critical eigenvalues. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021035

[17]

Alexey Yulin, Alan Champneys. Snake-to-isola transition and moving solitons via symmetry-breaking in discrete optical cavities. Discrete & Continuous Dynamical Systems - S, 2011, 4 (5) : 1341-1357. doi: 10.3934/dcdss.2011.4.1341

[18]

Lakmi Niwanthi Wadippuli, Ivan Gudoshnikov, Oleg Makarenkov. Global asymptotic stability of nonconvex sweeping processes. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1129-1139. doi: 10.3934/dcdsb.2019212

[19]

Simone Cacace, Maurizio Falcone. A dynamic domain decomposition for the eikonal-diffusion equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 109-123. doi: 10.3934/dcdss.2016.9.109

[20]

Guillermo Reyes, Juan-Luis Vázquez. Long time behavior for the inhomogeneous PME in a medium with slowly decaying density. Communications on Pure & Applied Analysis, 2009, 8 (2) : 493-508. doi: 10.3934/cpaa.2009.8.493

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (202)
  • HTML views (469)
  • Cited by (0)

Other articles
by authors

[Back to Top]